Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Second Hand Pot Smoke Possible Interaction with Sustiva?
Nov 29, 2004

I am a 33 year old HIV Poz man who is attached to another guy with the same HIV status plus he is also HCV+.

Does my second hand pot smoke affect his medications that he takes in any way? He takes, Sustiva and Combivir, and I'm on no medication at all.

I'm more concerned about any, if any, psychiatric effects that may occur such as mood swings, and/or any other abnormal affect on mood.

I noticed when I smoke, he gets moody and I'm wondering if it's the second hand pot smoke that can be the cause? Thanks for your time, I do appreciate it.

Cheers, and hope to hear back.

Response from Dr. Henry

I have numerous patients who either smoke pot or are prescribed Marinol who also take Sustiva and rarely have we observed any possible interaction such as you mention. Certainly some persons suffer those side effects from even mild exposure to cannabis alone. Since Sustiva also can cause some central nervous system effects it could be that the pot smoke aggravates a otherwise subtle efavirenz-related or endogenous CNS problem-brownies anyone? KH



Previous
Efavirenz + Vitamin Supplements = Dreams / Insomnia?
Next
Acid Reflex/IBS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement